Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 106, NWS Binghamton, NY

August 14, 2012Chenango County, Madison County, Oneida County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Aug 14, 2012, 8:56 PM EDT for Chenango County, Madison County, Oneida County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2012, 8:56 PM EDT (00:56 UTC)
Expired
Aug 14, 2012, 9:45 PM EDT
In force
49 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Chenango County, NY, Madison County, NY, Oneida County, NY

The radar

The Binghamton radar (KBGM), 76 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WUUS51 KBGM 150056
SVRBGM
NYC017-053-065-150145-
/O.NEW.KBGM.SV.W.0106.120815T0056Z-120815T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
856 PM EDT TUE AUG 14 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHENANGO COUNTY IN CENTRAL NEW YORK...
  SOUTHEASTERN MADISON COUNTY IN CENTRAL NEW YORK...
  SOUTH CENTRAL ONEIDA COUNTY IN CENTRAL NEW YORK...

* UNTIL 945 PM EDT.

* AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MADISON TO OTSELIC TO 
  MC DONOUGH...AND MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PLYMOUTH AND EARLVILLE BY 906 PM EDT...
  POOLVILLE...SMYRNA AND EARLVILLE BY 908 PM EDT...
  WATERVILLE BY 910 PM EDT...
  WATERVILLE BY 912 PM EDT...
  NORWICH AND NORTH NORWICH BY 914 PM EDT...
  NORWICH BY 916 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4287 7525 4279 7525 4275 7530 4272 7530
      4268 7533 4259 7534 4259 7532 4253 7538
      4246 7540 4246 7581 4267 7582 4298 7558
      4297 7521 4288 7520
TIME...MOT...LOC 0056Z 270DEG 23KT 4290 7551 4267 7569
          4255 7569

$$

CMG
2 follow-up statements
124 
WWUS51 KBGM 150128
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
928 PM EDT TUE AUG 14 2012

NYC017-053-065-150145-
/O.CON.KBGM.SV.W.0106.000000T0000Z-120815T0145Z/
CHENANGO NY-MADISON NY-ONEIDA NY-
928 PM EDT TUE AUG 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EDT
FOR SOUTH CENTRAL ONEIDA...SOUTHEASTERN MADISON AND NORTHEASTERN
CHENANGO COUNTIES...

AT 926 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ORISKANY FALLS TO POOLVILLE
TO SMYRNA TO NORTH NORWICH TO 6 MILES SOUTH OF POLKVILLE...MOVING
EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WATERVILLE...NORTH BROOKFIELD AND HOLMESVILLE BY 935 PM EDT...
  HUBBARD CORNERS AND NORTH BROOKFIELD BY 940 PM EDT...
  COLUMBUS...BRIDGEWATER AND BROOKFIELD BY 945 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4288 7520 4287 7525 4279 7525 4275 7530
      4271 7532 4259 7534 4259 7532 4253 7538
      4246 7540 4246 7558 4258 7551 4271 7565
      4298 7558 4297 7521
TIME...MOT...LOC 0128Z 269DEG 20KT 4291 7543 4277 7544
          4271 7552 4258 7543 4243 7548

$$

CMG
662 
WWUS51 KBGM 150144
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
944 PM EDT TUE AUG 14 2012

NYC017-053-065-150154-
/O.EXP.KBGM.SV.W.0106.000000T0000Z-120815T0145Z/
CHENANGO NY-MADISON NY-ONEIDA NY-
944 PM EDT TUE AUG 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ONEIDA...
SOUTHEASTERN MADISON AND NORTHEASTERN CHENANGO COUNTIES WILL EXPIRE
AT 945 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4288 7520 4287 7525 4279 7525 4275 7530
      4271 7532 4259 7534 4259 7532 4253 7538
      4246 7540 4246 7558 4258 7551 4271 7565
      4298 7558 4297 7521
TIME...MOT...LOC 0144Z 269DEG 20KT 4291 7531 4277 7532
          4271 7540 4258 7531 4243 7536

$$

CMG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 8:44 PM EDT, 12 minutes earlier.

Area forecast discussion, Aug 14, 8:44 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
844 PM EDT TUE AUG 14 2012

.SYNOPSIS...
TONIGHT THROUGH WEDNESDAY, LOW PRESSURE WILL TRACK FROM WESTERN
PENNSYLVANIA NORTHEAST ACROSS WESTERN NEW YORK AND THEN INTO
SOUTHERN QUEBEC. THIS SYSTEM WILL BRING SHOWERS AND THUNDERSTORMS
TO THE AREA PRIMARILY THIS EVENING. UNSETTLED WEATHER WILL
CONTINUE THROUGH WEDNESDAY BEFORE HIGH PRESSURE BRINGS DRY AND
SEASONAL CONDITIONS ON THURSDAY. ANOTHER COLD FRONT WILL BRING A
CHANCE FOR MORE SHOWERS AND THUNDERSTORMS ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
8 PM UPDATE...
FORECAST IN GOOD SHAPE. A NE TO SW BROKEN LINE OF SHOWERS AND
THUNDERSTORMS MOVING THROUGH CENTRAL NY NOW WILL CONTINUE THE REST
OF THE EVENING. INTENSITY SHOULD DIMINISH SOME AS TEMPERATURES
AHEAD OF THE LINE COOL LOWERING THE LOW LEVEL LAPSE RATES. WITH
THE HEAVY RAIN AND SLOW MOVEMENT ALSO HAVE RAINFALL AMOUNTS CLOSE
TO 2 INCHES. MINOR ADJUSTMENTS TO THE HOURLY GRIDS FOR CURRENT
CONDITIONS.

AT 4 PM...SHOWERS AND THUNDERSTORMS ACROSS THE FINGER LAKES REGION
AND CENTRAL SOUTHERN TIER WERE BECOMING MORE NUMEROUS AS SFC LOW
PRES OVER WESTERN PA MOVES INTO WRN NY. THIS ACTIVITY WILL SPREAD
ACROSS THE ENTIRE REGION THROUGH THIS EVENING. WILL CONTINUE WITH
LIKELY POPS THROUGH EARLY EVENING AND CHC FOR TSRA. ML CAPES ARE
CURRENTLY 500-800 J/KG IN THE WESTERN FA AND MODEL SOUNDINGS
SUGGEST THESE VALUES COULD INCREASE TO AROUND 1000 J/KG LATE THIS
AFTERNOON. THIS COMBINED WITH MARGINAL BULK SHEAR VALUES COULD
RESULT IN A FEW SVR TSRA THROUGH EARLY EVENING WITH GUSTY WINDS
AND LARGE HAIL.

LATER THIS EVENING WITH LOSS OF HEATING THE MINIMAL SVR WEATHER
THREAT WILL BE OVER. ALTHOUGH, SFC LOW PRES MOVING ACROSS NYS
COMBINED WITH DEEPENING UPPER LEVEL TROF WILL KEEP CHC POPS FOR
SHOWERS EVEN INTO THE LATE NIGHT PERIOD ALONG WITH AN ISOLATED TSRA.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...H5 TROF WILL BE CENTERED OVER CNTRL NY WITH WEAK SFC
LOW OVER SRN QUEBEC AND A STRONGER SFC LOW IN THE DELMARVA. SHOWERS
WILL INCREASE WITH DIURNAL HEATING WITH THE MOST WIDESPREAD
COVERAGE EXPECTED EAST OF I81. MODEL SOUNDINGS CONTINUE TO SHOW
ONLY WEAK INSTABILITY SO WILL ONLY MENTION A SLIGHT CHC FOR TSRA.
MAX TEMPS WILL RANGE IN THE MID TO UPPER 70S.

WEDNESDAY NIGHT/THURSDAY...BRIEF UPPER LEVEL RIDGING AND SFC HIGH
PRES IN THE MID ATLANTIC WILL MAKE FOR CLEARING SKIES WEDNESDAY
NIGHT FOLLOWED BY MOSTLY SUNNY CONDITIONS ON THURSDAY. MAX TEMPS
WILL RANGE IN THE LOWER TO MIDDLE 80S.

THURSDAY NIGHT/FRIDAY...DEEP UPPER LEVEL LOW WILL DROP INTO
EASTERN CANADA WHILE A FAIRLY STRONG COLD FRONT APPROACHES OUR
WESTERN CWA TOWARD MORNING. THIS BOUNDARY WILL MOVE THROUGH THE FA
DURING THE MORNING AND EARLY AFTERNOON HOURS. THE NAM IS FASTER
WITH THIS FEATURE THAN THE GFS BUT BOTH MODELS INDICATE THE BEST
INSTABILITY WILL BE ACROSS THE EASTERN FORECAST AREA WHERE BETTER
DAYTIME HEATING MAY BE REALIZED. THIS SYSTEM BEING MUCH STRONGER
HAS MORE SUPPORTIVE KINEMATICS AND THE POTENTIAL FOR SEVERE
WEATHER DEVELOPMENT, WILL CONTINUE MENTION IN HWO.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
2 PM UPDATE...

WE WILL START OFF THE EXTENDED PERIOD UNSETTLED WITH A TREND
TOWARD DRIER BUT COOLER WEATHER OVER THE WEEKEND. BEST SHOT AT
PRECIPITATION IN THIS PERIOD WILL COME FRIDAY NIGHT WITH A FRONT
MOVING THROUGH. THE 12Z GFS AND CANADIAN ARE FASTER WITH THE
FRONT...DRYING US OUT BY 12Z SATURDAY. THE 0Z EURO IS MUCH
SLOWER AND ACTUALLY SLOWER THAN THE PREVIOUS RUNS OF THIS MODEL.
FOR NOW WILL LEAVE IN CHANCE POPS OVER THE FAR SOUTHEAST THROUGH
EARLY SATURDAY MORNING. WE MAY BE ABLE TO YANK THESE THOUGH IF THE
12Z EURO COMES IN FASTER...MORE IN LINE WITH THE OTHER LONG RANGE GUIDANCE.

WE SHOULD SEE A PERIOD OF DRY WEATHER FOR THE REST OF SATURDAY
INTO MOST OF SUNDAY BEFORE WE BEGIN TO SEE THE INFLUENCE OF A
DIGGING H5 TROF OVER THE OHIO VALLEY. BOTH THE GFS AND CANADIAN
ARE A BIT MORE AGGRESSIVE IN SENDING MOISTURE ARE WAY BY LATE
SUNDAY...WHICH MAY BE ENOUGH WITH FALLING H5 HEIGHTS FOR SOME
ISOLATED SHOWERS ESPECIALLY WEST OF I-81. STILL FEEL THE BETTER THREAT
FOR CONVECTIVE SHOWERS WITH THE UPPER LEVEL TROF WILL INCREASE
THROUGH MONDAY...BEFORE REACHING A PEAK TUESDAY WITH THE TROF AXIS
MOVING THROUGH. THE BIGGER STORY THIS WEEKEND WILL LIKELY BE THE
TEMPERATURES AS 850 TEMPS REMAIN IN THE SINGLE DIGITS...WHICH WILL
KEEP HIGHS IN THE LOWER TO MIDDLE 70S. PERHAPS A SIGN FALL IS NOT
TOO FAR AROUND THE CORNER.

&&

.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
00Z UPDATE...
MOIST SOUTHWEST FLOW WITH A WAVE OF LOW PRESSURE...IS NOW CARRYING
THUNDERSTORMS ACROSS KELM-KITH-KSYR AXIS AT 00Z...BOUND FOR THE
REMAINDER OF THE TERMINALS OVER THE COURSE OF THE NEXT FEW HOURS.
IFR CONDITIONS WITH GUSTS 15-30 KTS CAN BE EXPECTED WITH THE
CELLS. ABUNDANT LOW LEVEL MOISTURE IN THE WAKE OF THE STORMS WILL
ALSO LEAD TO SOME AREAS OF IFR VIS AND/OR CIGS DURING THE PREDAWN
HOURS...ESPECIALLY 08Z-12Z AND MAINLY SOUTH OF KSYR-KRME. ON
WEDNESDAY...HEATING OF THE DAY WILL ALLOW SCATTERED SHOWERS AND
PERHAPS A FEW THUNDERSTORMS TO POP UP. CIGS WILL FLUCTUATE BETWEEN
MVFR AND LOW END VFR.

OUTLOOK...
WED NGT-FRI AM...MAINLY VFR EXCEPT FOR VALLEY FOG EARLY EACH
MRNG.
FRI PM...MVFR IN SHOWERS/TSRA POSSIBLE.
SAT/SUN...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...RRM
NEAR TERM...RRM/TAC
SHORT TERM...RRM
LONG TERM...HEDEN
AVIATION...MDP
Hazardous weather outlook, Aug 14, 3:00 PM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
300 PM EDT TUE AUG 14 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-151900-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
300 PM EDT TUE AUG 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS
THE AREA THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD
BECOME SEVERE WITH STRONG WINDS OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG COLD FRONT WILL CROSS THE AREA FRIDAY BRINGING A CHANCE
FOR SHOWERS AND THUNDERSTORMS. SOME STORMS COULD BE SEVERE ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

RRM

In the hours before

Special weather statement, Aug 14, 6:22 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
622 PM EDT TUE AUG 14 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038-039-142345-
BRADFORD PA-BROOME NY-CAYUGA NY-CHEMUNG NY-CHENANGO NY-CORTLAND
NY-DELAWARE NY-MADISON NY-ONEIDA NY-ONONDAGA NY-OTSEGO NY-SCHUYLER
NY-SENECA NY-STEUBEN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-YATES NY-
622 PM EDT TUE AUG 14 2012

...LINE OF SCATTERED THUNDERSTORMS WILL AFFECT
BRADFORD...BROOME...CAYUGA...CHEMUNG...CHENANGO...CORTLAND...EASTERN
STEUBEN...YATES...DELAWARE...MADISON...SUSQUEHANNA...ONONDAGA...SCHUY
LER...SENECA...SOUTHERN ONEIDA...TIOGA...TOMPKINS AND WESTERN OTSEGO
COUNTIES...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF LYSANDER TO MECKLENBURG TO 29
MILES SOUTH OF TROUPSBURG...AND MOVING EAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
  NILES AND MORAVIA AT 625 PM EDT...
  NEW HOPE AND MONTVILLE AT 630 PM EDT...
  SEMPRONIUS AND DRESSERVILLE AT 635 PM EDT...
  COMO AND MOSHERVILLE AT 640 PM EDT...
  VESPER AND LYNDON AT 645 PM EDT...
  RIDGEBURY AND GILLETT AT 650 PM EDT...
  CHEMUNG AND SYLVANIA AT 655 PM EDT...
  JEWELL AND WILAWANA AT 700 PM EDT...
  ENDICOTT AT 730 PM EDT...
  WALTON BETWEEN 8 AND 9 PM EDT...

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE
INDOORS AS THE STORMS APPROACH. IF YOU CAN HEAR THUNDER...YOU NEED
TO HEAD FOR SUBSTANTIAL SHELTER...LIKE A BUILDING...HOME OR EVEN
AND AUTOMIOBILE. STAY AWAY FROM WINDOWS OR ANY METAL OBJECTS.

THESE STORMS ALSO HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4258 7705 4303 7680 4303 7650 4323 7647
      4321 7627 4325 7627 4321 7622 4327 7620
      4316 7589 4327 7587 4312 7516 4305 7521
      4286 7518 4209 7546 4155 7639 4160 7688
      4200 7694 4200 7761

DJN
Special weather statement, Aug 14, 6:43 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
643 PM EDT TUE AUG 14 2012

NYZ009-018-036-142345-
MADISON NY-ONEIDA NY-ONONDAGA NY-
643 PM EDT TUE AUG 14 2012

...LINE OF THUNDERSTORMS WILL AFFECT ONONDAGA...WEST CENTRAL ONEIDA
AND WESTERN MADISON COUNTIES...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...GUSTY
WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF BREWERTON TO FAIRMOUNT TO
OWASCO...AND MOVING EAST AT 25 MPH.

THE LINE OF THUNDERSTORMS WILL BE NEAR...
  ONONDAGA AND MATTYDALE AT 650 PM EDT...
  SYRACUSE AND NORTH SYRACUSE AT 655 PM EDT...
  OTISCO AND NEDROW AT 700 PM EDT...
  VESPER AND EAST SYRACUSE AT 705 PM EDT...
  TULLY AND MINOA AT 710 PM EDT...
  KIRKVILLE AND FAYETTEVILLE AT 715 PM EDT...
  POMPEY AND MANLIUS AT 720 PM EDT...
  WATERVALE AND FABIUS AT 725 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY! HEAVY RAIN AND PONDING OF WATER ON ROADWAYS CAN
ALSO BE EXPECTED WITH THIS LINE OF STORMS. EXPECT URBAN AND POOR
DRAINAGE FLOODING IN THE MORE URBANIZED AREAS.

LAT...LON 4330 7567 4330 7572 4317 7575 4313 7569
      4280 7572 4277 7627 4285 7636 4284 7645
      4298 7646 4323 7640 4324 7631 4321 7627
      4324 7626 4321 7622 4327 7620 4320 7606
      4316 7589 4333 7589 4342 7585 4344 7566

DJN
Special weather statement, Aug 14, 7:52 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
752 PM EDT TUE AUG 14 2012

NYZ024-025-036-044-045-055-056-150045-
BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-MADISON NY-TIOGA
NY-TOMPKINS NY-
752 PM EDT TUE AUG 14 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT CORTLAND...EASTERN
TOMPKINS...NORTHEASTERN CHEMUNG...NORTHERN TIOGA...NORTHWESTERN
BROOME...NORTHWESTERN CHENANGO AND SOUTH CENTRAL MADISON COUNTIES...

* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM TRUXTON TO DRYDEN TO SPENCER...AND MOVING EAST
  AT 20 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  TRUXTON AT 800 PM EDT...
  CANDOR AT 825 PM EDT...
  MARATHON AT 840 PM EDT...
  CINCINNATUS AND OTSELIC AT 845 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4224 7668 4223 7664 4225 7662 4228 7662
      4228 7663 4249 7639 4278 7612 4280 7548
      4250 7574 4220 7608 4220 7673

DJN
Local storm report, Aug 14, 8:14 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
814 PM EDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HEAVY RAIN       1 ENE ENFIELD           42.44N  76.62W
08/14/2012  M1.30 INCH       TOMPKINS           NY   COCORAHS

            FELL IN 30 MINUTES

&&

BLL
Local storm report, Aug 14, 8:20 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
820 PM EDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     HEAVY RAIN       CORTLAND                42.60N  76.18W
08/14/2012  M1.50 INCH       CORTLAND           NY   PUBLIC

            FELL IN 20 MINUTES

&&

BLL
Local storm report, Aug 14, 8:26 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
826 PM EDT TUE AUG 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TSTM WND DMG     VIRGIL                  42.52N  76.18W
08/14/2012                   CORTLAND           NY   911 CENTER

            LARGE TREE BLOCKING ROAD ON U.S. ROUTE 11

&&

BLL

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:06 PM EDTSevere Thunderstorm WarningBGMBroome, Chenango, Cortland, Tioga54 min
Aug 14, 8:16 PM EDTTornado WarningBGMChenango, Cortland44 min
Aug 14, 8:33 PM EDTAreal Flood AdvisoryBGMBroome, Cayuga, Cortland, Tioga, Tompkins3 hr
Aug 14, 9:06 PM EDTSpecial Weather StatementBGMOneida24 min
Aug 14, 9:16 PM EDTAreal Flood AdvisoryBGMChenango, Madison, Oneida, Otsego3 hr
Aug 14, 9:31 PM EDTAreal Flood AdvisoryBGMBroome, Chemung, Tioga3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.